MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 12MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 12MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035471230
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the subject coil deployed prematurely during use.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent and damaged.The main coil was found to be detached.The detachment seems to be mechanical.The main coil was found to be kinked/bent and stretched.The suture was found to be intact.Functional testing was not performed due to condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no damage was noted to the device packaging prior to opening, the device was flushed and prepared as per the dfu.During analysis, the main coil was noted to kinked/stretched and pre-maturely detached.In the case of this complaint, it is probable that the main coil sustained damage during advancement/retraction inside the microcatheter.It is then likely detached prematurely when the delivery wire was pulled back.An assignable cause of procedural factors will be assigned to the as reported coil in catheter friction and to as analyzed main coil stretched, main coil kinked/bent, and main coil prematurely detached/separated during use since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent and coil delivery wire damaged as it is most likely that the delivery wire kinked/damaged due to handling of the device during use.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 12MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13579166
Report Number3008881809-2022-00079
Device Sequence Number20254070
Product Code HCG
UDI-Device Identifier07613252192671
UDI-Public07613252192671
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberM0035471230
Device Catalogue NumberM0035471230
Device Lot Number22490261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); TARGET COILS (STRYKER)
Patient Age65 YR
Patient SexMale